2013, 2013(special): 301-310. doi: 10.3934/proc.2013.2013.301

Optimization problems for the energy integral of p-Laplace equations

1. 

Department of Mathematics and Informatics, Via Ospedale 72, 09124 Cagliari, Italy, Italy

Received  August 2012 Revised  November 2012 Published  November 2013

We study maximization and minimization problems for the energy integral of a sub-linear $p$-Laplace equation in a domain $\Omega$, with weight $\chi_D$, where $D\subset\Omega$ is a variable subset with a fixed measure $\alpha$. We prove Lipschitz continuity for the energy integral of a maximizer and differentiability for the energy integral of the minimizer with respect to $\alpha$.
Citation: Antonio Greco, Giovanni Porru. Optimization problems for the energy integral of p-Laplace equations. Conference Publications, 2013, 2013 (special) : 301-310. doi: 10.3934/proc.2013.2013.301
References:
[1]

F. Brock., Rearrangements and applications to symmetry problems in PDE. Handbook of differential equations: stationary partial differential equations., Vol. IV, (2007), 1.

[2]

G. R. Burton., Rearrangements of functions,, maximization of convex functionals and vortex rings. Math. Ann. 276 (1987), (1987), 225.

[3]

G. R. Burton., Variational problems on classes of rearrangements and multiple configurations for steady vortices. Ann. Inst., Henri Poincaré 6 (1989), (1989), 295.

[4]

G.R. Burton and J.B. McLeod., Maximisation and minimisation on classes of rearrangements., Proc. Roy. Soc. Edinburgh Sect. A, (1991), 287.

[5]

S. Chanillo, D. Grieser, M. Imai, K. Kurata and I. Ohnishi., Symmetry breaking and other phenomena in the optimization of eigenvalues for composite membranes., Commun. Math. Phys. 214 (2000), (2000), 315.

[6]

F. Cuccu, B. Emamizadeh and G. Porru., Optimization of the first eigenvalue in problems involving the p-Laplacian., Proc. Amer. Math. Soc. 137 (2009), (2009), 1677.

[7]

F. Cuccu and G. Porru., Optimization in problems of heat conduction., Adv. Math. Sci. Appl. 12 (2002), (2002), 245.

[8]

F. Cuccu, G. Porru and S. Sakaguchi., Optimization problems on general classes of rearrangements., Nonlinear Analysis 74 (2011), (2011), 5554.

[9]

F. Cuccu, G. Porru and A. Vitolo., Optimization of the energy integral in two classes of rearrangements., Nonlinear Stud. 17 (2010), (2010), 23.

[10]

J.I. Diaz., Nonlinear partial differential equations and free boundaries., Volume 1. Elliptic equations, (1985).

[11]

J. Heinonen, T. Kilpeläinen and O. Martio., Nonlinear Potential Theory of Degenerate Elliptic Equations,, Clarendon Press, (1993).

[12]

B. Kawohl., Rearrangements and convexity of level sets in PDE's,, Springer, (1150).

[13]

B. Kawohl, M. Lucia and S. Prashanth., Simplicity of the first eigenvalue for indefinite quasilinear problems., Adv. Differential Equations 12 (2007), (2007), 407.

[14]

E.H. Lieb and M. Loss., Analysis. Second edition. Graduate Studies in Mathematics, 14., American Mathematical Society, (2001).

[15]

P. Lindqvist., On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$., Proc. Amer. Math. Soc. 109 (1990), (1990), 157.

[16]

P. Lindqvist., Addendum: "On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$" [Proc. Amer. Math. Soc. 109 (1990), no. 1, 157-164] Proc., Amer. Math. Soc. 116 (1992), (1992), 583.

[17]

M. Marras., Optimization in problems involving the p-Laplacian. Electron., J. Differential Equations 2010, (2010).

[18]

M. Marras, G. Porru and S. Vernier-Piro., Optimization problems for eigenvalues of p-Laplace equations., J. Math. Anal. Appl. 398 (2013), (2013), 766.

[19]

P. Tolksdorf., Regularity for a more general class of quasilinear elliptic equations., J. Differential Equations 51 (1984), (1984), 126.

[20]

N.S. Trudinger., On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm., on Pure and Applied Math. Vol. XX (1967), (1967), 721.

[21]

Xu-Jia Wang., A class of fully nonlinear equations and related functionals., Indiana Univ. Math. J. 43 (1994), (1994), 25.

show all references

References:
[1]

F. Brock., Rearrangements and applications to symmetry problems in PDE. Handbook of differential equations: stationary partial differential equations., Vol. IV, (2007), 1.

[2]

G. R. Burton., Rearrangements of functions,, maximization of convex functionals and vortex rings. Math. Ann. 276 (1987), (1987), 225.

[3]

G. R. Burton., Variational problems on classes of rearrangements and multiple configurations for steady vortices. Ann. Inst., Henri Poincaré 6 (1989), (1989), 295.

[4]

G.R. Burton and J.B. McLeod., Maximisation and minimisation on classes of rearrangements., Proc. Roy. Soc. Edinburgh Sect. A, (1991), 287.

[5]

S. Chanillo, D. Grieser, M. Imai, K. Kurata and I. Ohnishi., Symmetry breaking and other phenomena in the optimization of eigenvalues for composite membranes., Commun. Math. Phys. 214 (2000), (2000), 315.

[6]

F. Cuccu, B. Emamizadeh and G. Porru., Optimization of the first eigenvalue in problems involving the p-Laplacian., Proc. Amer. Math. Soc. 137 (2009), (2009), 1677.

[7]

F. Cuccu and G. Porru., Optimization in problems of heat conduction., Adv. Math. Sci. Appl. 12 (2002), (2002), 245.

[8]

F. Cuccu, G. Porru and S. Sakaguchi., Optimization problems on general classes of rearrangements., Nonlinear Analysis 74 (2011), (2011), 5554.

[9]

F. Cuccu, G. Porru and A. Vitolo., Optimization of the energy integral in two classes of rearrangements., Nonlinear Stud. 17 (2010), (2010), 23.

[10]

J.I. Diaz., Nonlinear partial differential equations and free boundaries., Volume 1. Elliptic equations, (1985).

[11]

J. Heinonen, T. Kilpeläinen and O. Martio., Nonlinear Potential Theory of Degenerate Elliptic Equations,, Clarendon Press, (1993).

[12]

B. Kawohl., Rearrangements and convexity of level sets in PDE's,, Springer, (1150).

[13]

B. Kawohl, M. Lucia and S. Prashanth., Simplicity of the first eigenvalue for indefinite quasilinear problems., Adv. Differential Equations 12 (2007), (2007), 407.

[14]

E.H. Lieb and M. Loss., Analysis. Second edition. Graduate Studies in Mathematics, 14., American Mathematical Society, (2001).

[15]

P. Lindqvist., On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$., Proc. Amer. Math. Soc. 109 (1990), (1990), 157.

[16]

P. Lindqvist., Addendum: "On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$" [Proc. Amer. Math. Soc. 109 (1990), no. 1, 157-164] Proc., Amer. Math. Soc. 116 (1992), (1992), 583.

[17]

M. Marras., Optimization in problems involving the p-Laplacian. Electron., J. Differential Equations 2010, (2010).

[18]

M. Marras, G. Porru and S. Vernier-Piro., Optimization problems for eigenvalues of p-Laplace equations., J. Math. Anal. Appl. 398 (2013), (2013), 766.

[19]

P. Tolksdorf., Regularity for a more general class of quasilinear elliptic equations., J. Differential Equations 51 (1984), (1984), 126.

[20]

N.S. Trudinger., On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm., on Pure and Applied Math. Vol. XX (1967), (1967), 721.

[21]

Xu-Jia Wang., A class of fully nonlinear equations and related functionals., Indiana Univ. Math. J. 43 (1994), (1994), 25.

[1]

Wenxiong Chen, Congming Li. Regularity of solutions for a system of integral equations. Communications on Pure & Applied Analysis, 2005, 4 (1) : 1-8. doi: 10.3934/cpaa.2005.4.1

[2]

Philipp Reiter. Regularity theory for the Möbius energy. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1463-1471. doi: 10.3934/cpaa.2010.9.1463

[3]

Peter A. Hästö. On the existance of minimizers of the variable exponent Dirichlet energy integral. Communications on Pure & Applied Analysis, 2006, 5 (3) : 415-422. doi: 10.3934/cpaa.2006.5.415

[4]

Xiaolong Han, Guozhen Lu. Regularity of solutions to an integral equation associated with Bessel potential. Communications on Pure & Applied Analysis, 2011, 10 (4) : 1111-1119. doi: 10.3934/cpaa.2011.10.1111

[5]

Yuri Yatsenko, Natali Hritonenko. Optimization of the lifetime of capital equipment using integral models. Journal of Industrial & Management Optimization, 2005, 1 (4) : 415-432. doi: 10.3934/jimo.2005.1.415

[6]

Zhenjie Li, Ze Cheng, Dongsheng Li. The Liouville type theorem and local regularity results for nonlinear differential and integral systems. Communications on Pure & Applied Analysis, 2015, 14 (2) : 565-576. doi: 10.3934/cpaa.2015.14.565

[7]

Yannick Privat, Emmanuel Trélat, Enrique Zuazua. Complexity and regularity of maximal energy domains for the wave equation with fixed initial data. Discrete & Continuous Dynamical Systems - A, 2015, 35 (12) : 6133-6153. doi: 10.3934/dcds.2015.35.6133

[8]

Kyungkeun Kang, Jinhae Park. Partial regularity of minimum energy configurations in ferroelectric liquid crystals. Discrete & Continuous Dynamical Systems - A, 2013, 33 (4) : 1499-1511. doi: 10.3934/dcds.2013.33.1499

[9]

Yang Chen, Xiaoguang Xu, Yong Wang. Wireless sensor network energy efficient coverage method based on intelligent optimization algorithm. Discrete & Continuous Dynamical Systems - S, 2018, 0 (0) : 887-900. doi: 10.3934/dcdss.2019059

[10]

Yutian Lei. On the integral systems with negative exponents. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1039-1057. doi: 10.3934/dcds.2015.35.1039

[11]

Natalia Skripnik. Averaging of fuzzy integral equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (5) : 1999-2010. doi: 10.3934/dcdsb.2017118

[12]

Oliver Jenkinson. Ergodic Optimization. Discrete & Continuous Dynamical Systems - A, 2006, 15 (1) : 197-224. doi: 10.3934/dcds.2006.15.197

[13]

Xiaohui Yu. Liouville type theorems for singular integral equations and integral systems. Communications on Pure & Applied Analysis, 2016, 15 (5) : 1825-1840. doi: 10.3934/cpaa.2016017

[14]

William Rundell. Recovering an obstacle using integral equations. Inverse Problems & Imaging, 2009, 3 (2) : 319-332. doi: 10.3934/ipi.2009.3.319

[15]

Wenxiong Chen, Congming Li, Biao Ou. Qualitative properties of solutions for an integral equation. Discrete & Continuous Dynamical Systems - A, 2005, 12 (2) : 347-354. doi: 10.3934/dcds.2005.12.347

[16]

Dezhong Chen, Li Ma. A Liouville type Theorem for an integral system. Communications on Pure & Applied Analysis, 2006, 5 (4) : 855-859. doi: 10.3934/cpaa.2006.5.855

[17]

Changlu Liu, Shuangli Qiao. Symmetry and monotonicity for a system of integral equations. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1925-1932. doi: 10.3934/cpaa.2009.8.1925

[18]

Patricia J.Y. Wong. Existence of solutions to singular integral equations. Conference Publications, 2009, 2009 (Special) : 818-827. doi: 10.3934/proc.2009.2009.818

[19]

Martin Bauer, Thomas Fidler, Markus Grasmair. Local uniqueness of the circular integral invariant. Inverse Problems & Imaging, 2013, 7 (1) : 107-122. doi: 10.3934/ipi.2013.7.107

[20]

Yingshu Lü, Chunqin Zhou. Symmetry for an integral system with general nonlinearity. Discrete & Continuous Dynamical Systems - A, 2019, 39 (3) : 1533-1543. doi: 10.3934/dcds.2018121

 Impact Factor: 

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]